Ukrainian Mathematical Journal

, Volume 67, Issue 1, pp 146–153 | Cite as

Admissibility of Estimated Regression Coefficients Under Generalized Balanced Loss

  • H.-B. Qiu
  • J. Luo
  • J. Zhang

There are some discussions concerning the admissibility of estimated regression coefficients under the balanced loss function in the general linear model. We study this issue for the generalized linear regression model. First, we propose a generalized weighted balance loss function for the generalized linear model. For the proposed loss function, we study sufficient and necessary conditions for the admissibility of the estimated regression coefficients in two interesting linear estimation classes.


Loss Function Linear Estimator Estimate Regression Coefficient Generalize Linear Regression Model Quadratic Loss Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Y. Chung, C. Kim, and S. Song, “Linear estimators of a Poisson mean under balanced loss functions,” Statist. Decisions, 16, No. 3, 245–257 (1998).zbMATHMathSciNetGoogle Scholar
  2. 2.
    A. Cohen, “All admissible linear estimates of the mean vector,” Ann. Math. Statist., 37, 458–463 (1966).zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    D. K. Dey, M. Ghosh, W. E. Strawderman, “On estimation with balanced loss functions,” Statist. Probab. Lett., 45, No. 2, 97–101 (1999).zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    M. Jafari Jozani, É. Marchand, and A. Parsian, “On estimation with weighted balanced-type loss function,” Statist. Probab. Lett., 76, No. 8, 773–780 (2006).zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    C. Y. Lu, “Admissibility of inhomogeneous linear estimators in linear models with respect to incomplete ellipsoidal restrictions,” Comm. Statist. Theory, Methods, 24, No. 7, 1737–1742 (1995).zbMATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    C. Y. Lu, “The theory of admissibility of parameters estimation in linear models,” Chinese J. Appl. Probab. Statist., 17, No. 2, 203–21 (2001).zbMATHMathSciNetGoogle Scholar
  7. 7.
    C. Y. Lu and N. Z. Shi, “Admissible linear estimators in linear models with respect to inequality constraints,” Linear Algebra Appl., 354, 187–194 (2002).zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    H. Luo and C. Bai, “Balanced LS estimation of the regression coefficient in a linear model,” J. Hunan Univ. Natur. Sci. Ed., 33, No. 2, 122–124 (2006).MathSciNetGoogle Scholar
  9. 9.
    T. Mathew, C. R. Rao, and B. K. Sinha, “Admissible linear estimation in singular linear models,” Comm. Statist. Theory, Methods, 13, No. 24, 3033–3045 (1998).MathSciNetCrossRefGoogle Scholar
  10. 10.
    K. Ohtani, “Inadmissibility of the Stein-rule estimator under the balanced loss function,” J. Econometrics, 88, No. 1, 193–201 (1999).zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    H. B. Qiu and J. Luo, “Balanced generalized LS estimation of the regressive coefficient,” J. East China Norm. Univ. Natur. Sci. Ed., 125, No. 5, 66–71 (2008).MathSciNetGoogle Scholar
  12. 12.
    C. R. Rao, “Estimation of parameters in a linear model,” Ann. Statist., 4, No. 6, 1023–1037 (1975).CrossRefGoogle Scholar
  13. 13.
    J. Rodrigues and A. Zellner, “Weighted balanced loss function and estimation of the mean time to failure,” Comm. Statist. Theory, Methods, 23, No. 12, 3609–3616 (1994).zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    N. Sanjari Farsipour and A. Asgharzadeh, “Estimation of a normal mean relative to balanced loss functions,” Statist. Papers, 45, No. 2, 279–286 (2004).zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    X. Z. Xu and Q. G. Wu, “Linear admissible estimators of regression coefficient under balanced loss,” Acta Math. Sci. Ser. A. Chin. Ed., 20, No. 4, 468–473 (2000).zbMATHMathSciNetGoogle Scholar
  16. 16.
    A. Zellner, “Bayesian and non-Bayesian estimation using balanced loss functions,” Statist. Decision Theory and Relat. Top., Springer, New York (1994), pp. 377–390.Google Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  • H.-B. Qiu
    • 1
  • J. Luo
    • 2
  • J. Zhang
    • 3
  1. 1.Guangdong University of TechnologyGuangzhouChina
  2. 2.Zhejiang University of Finance and EconomicsHangzhouChina
  3. 3.University of South CarolinaColumbiaUSA

Personalised recommendations